Home » Frequently asked Questions on Health » Why has my child's leg swollen after DPT shot?

Why has my child's leg swollen after DPT shot?

Q: My daughter is two years old. She was given a DPT Booster four months back on her right leg. At that time, she developed a swelling on her leg. Now close to four months after the shot, the swelling has increased and become big in size. It hurts her when pressed. The doctor who administered the injection told me there was no cause for concern. However, I am concerned as the swelling is not only increasing in size, but is also getting harder. Is this situation dangerous for my little one? What is the cause for the swelling? How to get rid of it? Please advise.

A:Some swelling, redness and pain at the injection site can persist after cellular DPT vaccine even up to one or two months. However, it should not go on increasing in size and also the fever and redness usually subside with time. It would be difficult to arrive at a diagnosis without a clinical examination, particularly to exclude secondary infection.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------